MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number VSWVN1010
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Wrong Label (4073)
Health Effect - Clinical Code Biliary Leak (4820)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of manufacturing records confirmed the lot met all pre-release specifications, with no associated nonconformances.Investigation identified the most probable cause of the event as a manufacturing process mix-up in which two generic work orders were inadvertently exchanged during quality control sample handling, resulting in incorrect device labeling.The reported failure mode of mislabeling was confirmed through image review.The device was labeled as a 10 mm x 10 cm no-holes endoprosthesis; however, the implanted device was determined to be consistent with a 10 mm x 6 cm holes configuration.The discrepancy between the labeled and actual device length likely contributed to inadequate biliary coverage and a possibly the subsequent bile leak requiring additional intervention.It was additionally reported that no malignancy was confirmed in the bile duct, which is not consistent with the device instructions for use (ifu).This factor is not considered to have contributed to the device mislabeling or the resulting device performance issue.Based on the available information, the event is attributed to a manufacturing-related labeling error.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that a potential mislabeling incident may have occurred involving a gore® viabil® short wire biliary endoprosthesis, intended to be catalog number vswvn1010 and labeled as a 10 mm × 10 cm stent.The procedure on (b)(6), 2026 was performed in the setting of prior biliary interventions.At the time of the procedure, a 10f × 9 cm plastic biliary stent (boston scientific) and an existing gore® viabil® short wire biliary endoprosthesis measuring approximately 10 mm × 6 cm, which had been implanted approximately one to two months prior, were present in the bile duct.The existing viabil stent was reported to be occluded.The procedural plan was to remove both previously implanted stents; however, due to access difficulty, the plastic stent was removed and the existing viabil stent was relined to address the occlusion by placing a new viabil stent through it.During advancement and deployment of the new viabil stent on (b)(6), 2026, the device appeared shorter than expected upon visual inspection.This concern was raised intra-procedurally by an experienced endoscopy technician and confirmed by the implanting physician.Review of the device packaging during the case indicated a 10f, 10 cm fully covered stent.The newly implanted viabil stent was left in place due to the lack of immediate confirmation of device size by a second physician and the unavailability of an alternative 10 cm biliary stent during the procedure.No additional gore® viabil® devices were opened or available at that time.Due to persistent bile leak following the (b)(6) procedure, an additional ercp was performed on (b)(6), 2026, during which a 10 mm × 100 mm wallflex¿ fully covered biliary stent was placed as a subsequent therapeutic intervention.The viabil stent implanted on (b)(6), 2026 remains in place and is considered the index device for this complaint.

Brand Name
GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25117235
Report Number3003910212-2026-01658
Device Sequence Number15757765
Product Code FGE
UDI-Device Identifier00733132638888
UDI-Public(01)00733132638888(17)280907
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170740
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVSWVN1010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown